Texas, 2013Drought in Texas, January 1 to 31, 2013
January 1 to 31, 2013 · NWS EWX · 14 events in 14 counties and zones
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Dec 31, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, Dec 31, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 PM CST MON DEC 31 2012
.DISCUSSION...
SEE AVIATION FOR 06Z TAFS.
&&
.AVIATION...
THE MAIN AVIATION IMPACT WILL BE IFR TO MVFR CIGS AND MVFR VSBYS
IN SCT -RA/SHRA AND BR TONIGHT NEAR AND EAST OF A KAQO TO KHDO TO
CARRIZO SPRINGS LINE...AS AN AREA OF RAIN...ASSOCIATED WITH A
SLOW MOVING COLD FRONT MOVES EAST TO NORTHEAST ACROSS THE EASTERN
HALF OF SOUTH CENTRAL TEXAS...INCLUDING THE I-35 CORRIDOR TAFS.
ISOLATED TSRA COULD FORM OVER THE EAST TO SOUTHEAST PART OF
SOUTH CENTRAL TEXAS TONIGHT. TO THE WEST...VFR CONDITIONS ARE
EXPECTED TO CONTINUE IN VCNTY OF KDRT TONIGHT. NORTH WINDS AT 5 TO
10 KNOTS WILL BE FOLLOWED BY A WAVE OF DRY AND COLDER AIR LATER
TONIGHT AND TUESDAY MORNING...ALLOWING NORTH WINDS TO PICKUP TO 10
TO 15 KNOTS EARLY TUESDAY MORNING. AS A DISTURBANCE OVER WEST
TEXAS IN THE SOUTHERN STREAM WESTERLIES MOVES TO NORTH TEXAS AND
OKLAHOMA TUESDAY...IMPROVING CONDITIONS FROM THE WEST AND
NORTHWEST ARE EXPECTED. THIS WILL CAUSE MVFR CIGS TO DEVELOP VCNTY
OF KAUS...KSAT AND KSSF EARLY TUESDAY MORNING...AS SCATTERED RAIN
MOVES EAST OF THE AREA. EXPECT VFR CONDITIONS ACROSS ALL OF SOUTH
CENTRAL TEXAS AFTER 1400 UTC TUESDAY...AS BREEZY NORTH WINDS
DEVELOP...WHEN A DRY RIDGE OF HIGH PRESSURE INCREASES ACROSS SOUTH
CENTRAL TEXAS FROM TUESDAY MORNING TO TUESDAY AFTERNOON. COLD
NORTH TO NORTHEAST WINDS ARE EXPECTED LATE TUESDAY THROUGH TUESDAY
NIGHT...AS THE CENTER OF THE SFC RIDGE STAYS NORTH OF SOUTH
CENTRAL TEXAS...AND A SERIES OF S/W TROFS MOVE NORTH OF THE
AREA...MAINTAINING WEST TO SOUTHWEST WINDS ALOFT IN THE SOUTHERN
STREAM WESTERLIES OVER SOUTH CENTRAL TEXAS.
&&
.PREV DISCUSSION... /ISSUED 747 PM CST MON DEC 31 2012/
UPDATE...
LOWERED POPS BY 10 TO 20 PERCENT ACROSS SOUTH CENTRAL TEXAS THIS
EVENING/TONIGHT PERIOD AS UPPER DISTURBANCE OVER THE FOUR CORNERS
REGION PUSHES EAST NORTHEAST AND SHOWERS CONTINUE TO DIMINISH FROM
WEST TO EAST...WHILE MOVING NORTHEASTWARD AT 20 MPH GENERALLY
EAST OF I-35 CORRIDOR.
DISCUSSION...
DRY AIR IS FILTERING IN FROM THE NORTHWEST AND OVER THE EDWARDS
PLATEAU AND RIO GRANDE PLAINS THIS EVENING AS A COLD FRONT PUSHES
TO THE AREA TONIGHT AND TUESDAY. NEW GENERATION OF SHOWERS AND
EVEN THUNDERSTORMS ARE EXPECTED OVERNIGHT AND TUESDAY...MAINLY
ACROSS THE EASTER HALF OF SOUTH CENTRAL TEXAS AS THE FRONT PUSHES
THROUGH. EXPECT DRY CONDITION TO SPREAD ACROSS THE AREA ON NEW
YEARS DAY WITH MOSTLY SUNNY SKIES OUT WEST AND PARTLY CLOUDY EAST
WITH HIGHS GENERALLY IN THE MID TO UPPER 50S ACROSS THE HILL
COUNTRY AND 60S OVER REST OF SOUTH CENTRAL TEXAS.
PREV DISCUSSION... /ISSUED 714 PM CST MON DEC 31 2012/
DISCUSSION...
SEE AVIATION FOR 00Z TAFS.
AVIATION...
THE MAIN AVIATION IMPACT WILL BE IFR/LIFR VSBYS IN -RA AND BR/FG
TONIGHT NEAR AND EAST OF A KAQO TO KHDO TO CARRIZO SPRINGS LINE...
AS AN AREA OF RAIN...ASSOCIATED WITH A SLOW MOVING COLD FRONT
MOVES SLOWLY FROM WEST TO EAST ACROSS THE EASTERN HALF OF SOUTH
CENTRAL TEXAS...INCLUDING THE I-35 CORRIDOR TAFS. VFR CONDITIONS
ARE EXPECTED VCNTY OF KDRT TONIGHT. THE WARM FRONT THAT MOVED
NORTH TO NEAR I-35 IN THE LATE AFTERNOON WILL MOVE SOUTH AGAIN
TONIGHT AND TUESDAY AS A COLD FRONT...AS A DISTURBANCE OVER
WEST TEXAS IN THE SOUTHERN STREAM WESTERLIES MOVES TO NORTH TEXAS
AND OKLAHOMA TUESDAY. THIS WILL CAUSE IMPROVING CONDITIONS TO
KAUS...KSAT AND KSSF TOWARD THE LATE NIGHT AND EARLY MORNING
HOURS AS MVFR CIGS AND VSBYS DEVELOP TOWARD THE EARLY MORNING
WITH RAIN MOVING EAST OF THE AREA. EXPECT VFR CONDITIONS ACROSS
SOUTH CENTRAL TEXAS AFTER 1400 UTC TUESDAY...AS BREEZY NORTH
WINDS DEVELOP...ASSOCIATED WITH A DRY RIDGE OF HIGH PRESSURE
INCREASING ACROSS SOUTH CENTRAL TEXAS FROM TUESDAY MORNING TO
TUESDAY AFTERNOON. N TO NE WINDS ARE EXPECTED LATE TUESDAY
THROUGH TUESDAY EVENING...AS THE CENTER OF THE SFC RIDGE
STAYS NORTH OF SOUTH CENTRAL TEXAS...AND A SERIES OF S/W TROFS
MOVE NORTH OF THE AREA...MAINTAINING WEST TO SOUTHWEST WINDS
ALOFT IN THE SOUTHERN STREAM WESTERLIES OVER SOUTH CENTRAL TEXAS.
PREV DISCUSSION... /ISSUED 332 PM CST MON DEC 31 2012/
DISCUSSION...
RAINS HAVE TAPERED OFF ACROSS THE WESTERN CWA THIS AFTERNOON WITH
LIGHT RAIN/SHOWERS CONTINUING TO MOVE RAPIDLY NEWD ACROSS THE
EASTERN AREAS. WITH SHORT WAVE ENERGY STILL LOCATED NEAR BIG
BEND/NERN MEXICO...COULD SEE SOME SHOWERS REDEVELOP FURTHER WEST
THIS EVENING AND OVERNIGHT. THEN SHOWERS/STORMS PUSHING EAST AND
SOUTH OF THE CWA TUESDAY MORNING AS THE UPPER TROUGH/SURFACE COLD
FRONT PUSH THROUGH. QPF AMOUNTS WILL GENERALLY AVERAGE A TENTH OF
AN INCH OR LESS...HOWEVER THE FAR EASTERN COUNTIES COULD SEE
TOTALS OF 1/4 TO 1/2 INCH. DECREASING CLOUDS AND DRIER AT THE LOW
LEVELS TUESDAY BEHIND THE COLD FRONT TUE...HOWEVER SCT-BKN CIRRUS
CLOUDS WILL PERSIST. WILL CONTINUE TO MENTION ELEVATED FIRE
WEATHER CONDITIONS ACROSS THE WESTERN COUNTIES TUESDAY AFTERNOON
AS HUMIDITIES FALL INTO THE MID AND UPPER TEENS...HOWEVER NLY WINDS
ARE EXPECTED TO REMAIN IN THE 10-15 MPH RANGE. OVERRUNNING
MOISTURE RETURNS WEDNESDAY INTO THURSDAY AHEAD OF A LOW DROPPING
INTO THE BAJA REGION...HOWEVER LOWER LEVELS WILL REMAIN FAIRLY DRY
WITH LIGHT RAIN OR SPRINKLES MAINLY SOUTH. THE UPPER LOW EJECTS
OUT ACROSS TX ON LATE FRIDAY/SATURDAY WITH A SLIGHT CHANCE OF
SHOWERS MAINLY ACROSS THE EASTERN COUNTIES. A WEAK COLD FRONT
PUSHES THRU S TX SUNDAY WITH DRIER ZONAL FLOW INTO EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 52 60 38 50 35 / 40 10 10 - 10
AUSTIN BERGSTROM INTL AIRPORT 50 59 33 49 30 / 50 10 10 10 10
NEW BRAUNFELS MUNI AIRPORT 51 61 36 50 33 / 60 10 10 10 10
BURNET MUNI AIRPORT 46 56 33 47 31 / 20 - - - -
DEL RIO INTL AIRPORT 46 65 40 51 37 / - - - 10 -
GEORGETOWN MUNI AIRPORT 47 58 33 49 31 / 30 10 10 - 10
HONDO MUNI AIRPORT 49 67 36 52 34 / 20 10 10 10 10
SAN MARCOS MUNI AIRPORT 52 60 37 49 33 / 60 10 10 10 10
LA GRANGE - FAYETTE REGIONAL 55 60 39 51 36 / 90 30 10 10 10
SAN ANTONIO INTL AIRPORT 52 64 38 52 35 / 30 10 10 10 10
STINSON MUNI AIRPORT 54 64 40 51 36 / 40 10 10 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...08
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Dec 31, 4:27 AM CST, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CST MON DEC 31 2012
TXZ171>173-183>194-202>209-217>225-228-011200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
427 AM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Burnet
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, De Witt
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Dimmit
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dimmit forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Edwards
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Gillespie
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Karnes
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Karnes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Kerr
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Kinney
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kinney forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Llano
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Maverick
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Maverick forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.743, -100.314 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Real
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Uvalde
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Val Verde
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
Drought, Williamson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
January was wetter than normal across much of South Central Texas. A large part of the central and western sections of the region had 150 percent of normal or higher rainfall during the month. This meant 13 counties improved to better than severe category drought (D0-D1). Only in Kinney, Dimmit, and Maverick Counties did the drought worsen during January. Fire danger was moderate to very high across the region. Seven of the 14 counties in severe drought (D2) or worse had burn bans in effect: Dimmit, Edwards, Karnes, Kinney, Llano, Maverick, and Val Verde. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 44 feet below normal, Lake Travis near 50 feet below normal, and Medina Lake 74 feet below normal which left the lake at 8.8 percent of capacity. The Edwards Aquifer showed some increase, but was still 16.2 feet below normal, and just over 3 feet below the level in January 2012. Uvalde was in stage 3 water restrictions, Austin was in stage 2 water restrictions, and Kerrville and San Marcos were in Stage 1 water restrictions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422091, 422092, 422093, 422094, 422096, 422097, 422098, 422099, 422100, 422101, 422102, 422103, 422104, 422105.